Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Mar 13, 2021, 3:32 AM CST for Scott County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 3:32 AM CST (09:32 UTC)
- Expired
- Mar 13, 2021, 4:15 AM CST
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
County Scott County, KS
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565
WWUS83 KDDC 130932
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
332 AM CST Sat Mar 13 2021
KSZ043-044-063-131015-
Finney KS-Lane KS-Scott KS-
332 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY...CENTRAL SCOTT AND NORTHWESTERN LANE COUNTIES
UNTIL 415 AM CST...
At 332 AM CST, Doppler radar was tracking a strong thunderstorm near
Friend, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scott City, Shallow Water, Manning, Friend and Scott State Lake.
LAT...LON 3814 10095 3819 10110 3820 10111 3870 10094
3870 10060
TIME...MOT...LOC 0932Z 200DEG 41KT 3825 10100
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Mar 12, 11:41 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 12, 11:41 PM CST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1141 PM CST Fri Mar 12 2021 ...Updated aviation discussion... .SHORT TERM...(This afternoon through Saturday) Issued at 1043 AM CST Fri Mar 12 2021 In wake of the retreating warm front across the CWA, lingering rain showers will slowly move northeast across the CWA through early afternoon. Patchy fog and low clouds will be left behind through much of the day and overnight hours. Thus, afternoon high temperatures will struggle through the 40s with not much of a warmup today. Overnight lows slightly down under continued cloud cover and rain dropping only to the upper 30s to mid 40s. As this first round exits the CWA, another round is expected late this afternoon and into the overnight hours. Possible thunderstorms will be associated with this during this time frame through sunset where the highest instability will occur. After that point, straight rain showers expected through the overnight. An additional half inch to an inch of QPF expected with this round before the big round comes for late Saturday afternoon and into much of Sunday. A slight risk of severe weather potential exists for southern counties along the Oklahoma state line during the afternoon time frame Saturday as the upper level low nears eastern New Mexico and west Texas. A broad and disorganized surface low set up near the tri corner of KS-CO-NM along the Raton Mesa will drape a surface boundary across the panhandles along the state line into western and north central Oklahoma. This should open up some heating and destabilization of the atmosphere from the early morning rain with afternoon temperatures pushing near 60 in this area and lower 50s for points to the north. With higher dewpoints ahead of the dryline, the potential for large hail and isolated tornadoes exist with CAPE values pushing 1-1.5J/kg and marginal shear numbers associated with the boundary. This could produce some meso circulation that could result in this threat through sunset before cooling occurs that will inhibit any SRH values and thus decrease the threat to mainly damaging winds with any outflow boundaries. Supercell potential, though, looks to stay south into the Texas Panhandle and far western Oklahoma with the strongest axis for this potential will exist. Otherwise, expect continued rain showers overnight into Sunday morning with the possibility of some brief changeover to snow for northwestern counties with minimal accumulations are expected. Morning low temperatures will range from just below freezing in these counties to mid 40s into south central Kansas. More of the same for Sunday and the start of the long term forecast but a mainly dry and warmer trend will push through the next week and weekend. .LONG TERM...(Saturday night through Friday) Issued at 1228 PM CST Fri Mar 12 2021 Moderating temperatures Sunday and Monday mainly in the 50s for afternoon highs and 20s for morning lows. Much of the rain from the short term will continue through the afternoon hours off and on remaining spotty in nature at this point exiting to the east into the evening and overnight hours through early Monday morning. The upper level low at this point will be southeast of the CWA into north and east Texas with the backside of the low seeing some changeover to light snow Sunday night for northwestern counties. Accumulations again look to be minimal with no impacts expected. Another upper level disturbance but with more of a drier northwest flow pattern will push through Tuesday evening and Wednesday dropping a cold front through the high plains. Light rain and even a mix with snow for northwestern and northern counties during this time frame but QPF looks significantly lower than this weekend with the drier pattern and the majority of the low level moisture content further east as per usual with this regime. Cooler temperatures in the 40s to around 50 Tuesday and Wednesday before drying out and slowly warming back to above average for this time of year nearing the 60 degree mark by the end of the work week on Friday. Expect the built in upper level ridge across the Rockies and high plains to be the major influence for weather into the extended outlook with mainly dry conditions and warmer temperatures as depicted in the long term climate. Enjoy the ample rainfall this weekend while it lasts helping with any drought and growing concerns for the spring time frame. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1141 PM CST Fri Mar 12 2021 IFR/LIFR cigs/vsbys are expected at all the terminals through this period. Initially, areas of fog will reduce visibilities down to around a half mile or less at times across southwest Kansas. Showers and isolated thunderstorms are expected to increase in the early part of this period across southwest Kansas which will bring some improvement to visibilities. Look for periods of rain and embedded thunderstorms to continue through Saturday and Saturday evening. A few stronger thunderstorms will be possible across southwest Kansas later in the afternoon that could have the potential for large hail and variable/gusty winds to 40-50 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 40 57 40 60 / 90 100 90 20 GCK 38 54 35 56 / 90 100 80 30 EHA 39 59 33 58 / 80 90 40 20 LBL 42 59 33 59 / 90 90 60 20 HYS 38 53 42 60 / 90 100 100 50 P28 47 61 45 63 / 90 90 90 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ030-031-045-046- 064>066-078>081-088>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Gerard
Hazardous weather outlook, Mar 12, 4:46 AM CST, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 446 AM CST Fri Mar 12 2021 KSZ030-031-043>046-061>066-074>081-084>090-131100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 446 AM CST Fri Mar 12 2021 /346 AM MST Fri Mar 12 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A few showers and thunderstorms this morning will across central and south central Kansas. A few of these could be strong with gusty winds to 50 mph and dime to nickel size hail. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk * Freezing rain: Elevated risk * Snow: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Areas of rain and thunderstorms are expected to increase in coverage and intensity on Saturday and continue into Saturday night. A few severe thunderstorms will be possible especially across southwest Kansas Saturday afternoon. Thunderstorms are expected to increase in coverage and produce heavy rain Saturday afternoon into Saturday night. Some flooding will be possible. See the latest Flood Watch for more information. Days 2-7 Hazards ---------------- * Saturday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk - Snow: Limited risk * Sunday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Ice accumulation: Limited risk - Snow: Limited risk - Fire weather: Elevated risk * Monday - Non thunderstorm wind: Limited risk * Tuesday - Fire weather: Elevated risk * Wednesday - Non thunderstorm wind: Limited risk * Thursday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Mar 13, 3:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
332 AM CST Sat Mar 13 2021
KSZ043-044-063-131015-
Finney KS-Lane KS-Scott KS-
332 AM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY...CENTRAL SCOTT AND NORTHWESTERN LANE COUNTIES
UNTIL 415 AM CST...
At 332 AM CST, Doppler radar was tracking a strong thunderstorm near
Friend, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scott City, Shallow Water, Manning, Friend and Scott State Lake.
LAT...LON 3814 10095 3819 10110 3820 10111 3870 10094
3870 10060
TIME...MOT...LOC 0932Z 200DEG 41KT 3825 10100
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:42 AM CST | Dense Fog Advisory | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 16 more | 6 hr |
| Mar 13, 10:32 AM CST | Special Weather Statement | DDC | Gray, Haskell | 43 min |
| Mar 13, 11:12 AM CST | Special Weather Statement | DDC | Hodgeman | 48 min |
| Mar 13, 11:37 AM CST | Special Weather Statement | DDC | Hodgeman, Lane, Ness | 53 min |
| Mar 13, 11:52 AM CST | Special Weather Statement | DDC | Hodgeman | 38 min |
| Mar 13, 12:01 PM CST | Special Weather Statement | DDC | Grant, Hamilton, Kearny | 44 min |
| Mar 13, 12:14 PM CST | Special Weather Statement | DDC | Ellis, Rush, Trego | 46 min |
| Mar 13, 12:26 PM CST | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 49 min |
| Mar 13, 1:08 PM CST | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 52 min |
| Mar 13, 2:15 PM CST | Special Weather Statement | DDC | Trego | 45 min |
| Mar 13, 4:35 PM CST | Special Weather Statement | DDC | Stevens | 40 min |
| Mar 13, 5:06 PM CST | Special Weather Statement | DDC | Haskell | 54 min |
| Mar 13, 5:15 PM CST | Special Weather Statement | DDC | Seward | 60 min |
| Mar 13, 5:56 PM CST | Special Weather Statement | DDC | Haskell, Seward | 64 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.